Pegasys and hair loss???

Hi All

I've just started on Pegasys (a week ago) and so far so good, I feel pretty good... I know that being on treatment is the right thing for me and I'm reasonably comfortable about the potential side effects. I appreciate that hair loss is a minor inconvenience compared to what so many folk on this forum have to contend with.... However, I'm getting married in January and therefore having to think about what I will look like on the day! Groan .. :-/

Has anyone had any experience of hair loss on Pegasys?

Thank you, xx

3 Replies

oldestnewest
  • Hi Loubielou,

    I may not be the best example as my hair is a bit sparse anyway (has been for many years..!) but I've been on Pegasys for 10 months now and haven't noticed it getting any worse. I don't think it's a common side effect so hopefully you'll be ok with it. I'm very pleased with progress - counts down from 1100 to 330 and just injecting 90mcg every 4 weeks. Hope it works well for you too.

    Best wishes

    Andy

  • Hi Andy, it is good news to hear that the count down to 330... best wishes to your health... cheers

  • Hi Loubielou I have been on Pegasys 90mcg for 9 months for PV. The good news is that my counts are almost normal. The bad news is the hair loss and hair frizziness that has come with it. With me it started around months 4-5, i noticed a lot more hair falling out every time I washed, brushed, or ran my fingers through my hair. I started taking Biotin supplements and using hair loss shampoos and scalp treatments (I feel it all helped but impossible to know for sure!). I stopped straightening and colouring the hair and cut it a bit shorter. After 9 months it is falling a lot less. I hope it stops completely once I reduce the dose which should be very soon. There are no bald patches, it is more an overall hair thinning effect which is not really very noticeable to others. In fact what is more noticeable in my case is the frizziness: my hair went from straight/ mildly wavy to frizzy as if I had a perm. Most people just think I have a new hairstyle! But I was unlucky as many people don't experience any hair loss at my dose - hopefully you won't either. Good luck with Pegasys and wish you all the best for your wedding! X

You may also like...